Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 12, 2004, 2:32 PM CDT for Cumberland County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2004, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 12, 2004, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 137 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1896 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WUUS54 KOHX 121932 SVRBNA TNC035-122015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CDT SAT JUN 12 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE * UNTIL 315 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF PLEASANT HILL...OR 12 MILES EAST OF SPARTA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE TANSI AROUND 250 PM CDT CROSSVILLE AROUND 255 PM CDT CRAB ORCHARD AROUND 315 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. LAT...LON 3599 8532 3581 8533 3576 8474 3601 8474 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SAT JUN 12 2004 .DISCUSSION... CURRENT...RADAR PEPPERED WITH HIT/MISS SHRA/TSTMS THIS AFTERNOON. AN OUTFLOW BOUNDARY HAS EDGED INTO NORTHERN COUNTIES PROMPTING A WATCH. A FEW WARNINGS HAVE BEEN ISSUED. MUGGY DAY W/ TEMPS IN 80S AND DEWPOINTS IN UPPER 60S TO MID 70S. NEXT SEVERAL DAYS WILL SEE A REPEAT OF SCATTERED AFTERNOON AND EVE SUMMER-LIKE CONVECTION. GETTING TO BE TIME OF YEAR WHEN MODEL QPF GUIDANCE PRETTY MUCH USELESS. MUCH WILL DEPEND ON MESOSCALE FEATURES (DIABTIC HEATING...MOISTURE POOLING...AND THE LIKE) AS FRONTAL SYSTEM TO N WILL STAY PUT. COULD SEE ANOTHER OUTFLOW BOUNDARY GET DOWN HERE AS WELL. IN ANY EVENT...AIR MASS TSTMS WILL BE AROUND FOR A WHILE AS ATMOSPHERE JUICED UP AND UNSTABLE. AS FOR TEMPS...WENT ON WARM SIDE...NEAR PERSISTENCE. BNA BB 74/90/73/90 3434 CKV BB 74/90/73/90 3434 CSV BB 68/84/67/84 3434 && .BNA WATCHES/WARNINGS/ADVISORIES... SEVERE TSTM WATCH ALL COUNTIES UNTIL 7 PM. && MAG
Hazardous weather outlook, Jun 12, 5:30 AM CDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT JUN 12 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. IT IS POSSIBLE THAT ISOLATED SEVERE WEATHER MAY OCCUR, ALTHOUGH THE BULK OF THE ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EVERY DAY THROUGH TUESDAY, THEN AGAIN LATER IN THE WEEK. ALTHOUGH WIDESPREAD HAZARDOUS WEATHER IS NOT FORESEEN, THERE IS THE CHANCE THAT A FEW STORMS MAY DEVELOP INTO SEVERE WEATHER PRODUCERS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, ALTHOUGH STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS ON A DAILY BASIS IN THE EVENT THAT ISOLATED SEVERE STORMS DEVELOP IN YOUR AREA. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:37 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 38 min |
| Jun 12, 1:15 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 45 min |
| Jun 12, 1:47 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| Jun 12, 2:02 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| Jun 12, 2:12 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jun 12, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 44 min |
| Jun 12, 2:29 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 61 min |
| Jun 12, 2:53 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 37 min |
| Jun 12, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 48 min |
| Jun 12, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford | 43 min |
| Jun 12, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, White | 52 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 61 min |
| Jun 12, 3:28 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 47 min |
| Jun 12, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 53 min |
| Jun 12, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jun 12, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 49 min |
| Jun 12, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 51 min |
| Jun 12, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 65 min |
| Jun 12, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 54 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 39 min |
| Jun 12, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 37 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 60 min |
| Jun 12, 5:53 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Montgomery | 52 min |
| Jun 12, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 39 min |
| Jun 12, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 53 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.